advertisement
Question
Posted by: KV | 2009-12-04

Bleeding between periods on Mercilon

Hi there. I have been on mercilon for 3 months now, on my third pack. The first month i had no problems. For the last two months I have been bleeding between periods - specifically, 6 days after my withdrawal bleed ends. It is not light spotting that requires no liner or pad. But it is like a light to medium period - with clots and hint of cramps. Please note that I was on Minesse before switching to mercilon because i began to spot in the same way on the minesse (I only began spotting with the minesse like after 9 months of use with NO ISSUES at all) - 6 days after the withdrawal bleed - except the in between bleeding on Minesee wasnt as heavy as now. I know breakthrough bleeding is common on new pills but the amount of blood and the clots concern me. And another concern is this - I want to move my period out because hubby and I are going away from 16thDec for a week. This is what has happened, please tell me what you can advise: My last period: I started inactive tablets on 19th Nov, bled from 22Nov to 26Nov. Started active pill on 26Nov. THEN i started breakthrough bleeding on Dec2 till now. I start inactive tablets again on 17Dec - which will cause bleeding from the 20th - which is exactly when i DONT want it to happen. Now should i move my period EARLIER to avoid the holiday -bearing in mind all this excessive breakthrough bleeding i have been having OR should I just keep taking active pills past 17Dec and just start with inactive tabs after I come back from Holiday on 23Dec?? I am so confused and frustrated as to why this us happening and its messing with my life. Oh, I am 25 years old and weigh 42 kg, 1.52m tall (i have gained 4 kg in the last 3 months due to gyming and eating more). Thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

To move your period, the best thing would be to skip the inactive pills and carry on with the active pills in the next pack. The breakthrough bleeding may mean that you need a higher dose pill as Minesse and Mercilon are both low dose pills. Problems with the uterus or cervix cn also cause irregular bleeding, so you should have a gyne check if you have not had one recently.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Natasha | 2015-11-15

I too have started taking mercilon as instructed by my gynaecologist. I had a cyst removed due to depo provera and it has left my hormones in a mess, i.e. Acne. I have a three month course to see if it helps, but what I've noticed is that I'm bleeding and I'm on my second month. Is this normal?

Reply to Natasha
Posted by: gynaedoc | 2009-12-06

To move your period, the best thing would be to skip the inactive pills and carry on with the active pills in the next pack. The breakthrough bleeding may mean that you need a higher dose pill as Minesse and Mercilon are both low dose pills. Problems with the uterus or cervix cn also cause irregular bleeding, so you should have a gyne check if you have not had one recently.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement